MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch fiber.Noted on the fiber shaft was a bend 84cm from fiber tip.The fiber was connected to a diomed laser and stated, "fiber uses expired".This indicates that the fiber had been fired.The customer's reported complaint description of the fiber fracturing is confirmed.A review of the returned sample shows the shaft of the fiber is bent; this could occur when handling.As stated in the ifu "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm.".A definitive root cause for the fracture cannot be determined.A lot history records search for the nevertouch kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The instructions for use, which is supplied to the end user with this catalog number contains the following statement: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.Prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint # (b)(4).
 
Event or Problem Description
A sample was received on august 12 2019.Multiple good faith efforts were made to identify the complaint record for the returned sample.The return label on the package contained a phone number, which was called.Several messages were left, but no response was received.This complaint file was opened to document the returned device using the account name on the return label.The device was opened for evaluation on (b)(6), at which time it was noted the fiber was fractured.As it cannot be determined of the fracture occurred at the user facility or during shipping to angiodynamics for evaluation of an unknown issue, this pr has been deemed reportable as a precaution.The aware date for this device will be based on (b)(6) 2019 as this is the date the fracture was noted.Sample evaluation description: the fiber is bent/fractured measured at 84cm from tip end and the laser shows the sample was fired.

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key9179287
Report Number1319211-2019-00095
Device Sequence Number16798195
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberH787114030010
Device Lot Number5465568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1